question-icon

What Causes Acid Reflux While On Doxycycline Hyclate?

default
Posted on Thu, 9 Nov 2017
Question: I am taking Doxycycline Hyclate for pneumonia. I am 5 days in to a 10 day dosage, but have experienced severe indigestion/ acid reflux the last 2 days. I am unable to sleep. Is there anything I can take to counter these side effects?
doctor
Answered by Dr. Jnikolla (21 minutes later)
Brief Answer:
Omeprazol not pepcid

Detailed Answer:
Hello and welcome in HCM

I can understand your concern

Yes gastrointestinal side effects of doxycycline are common.

First you should take the medication away of bed time (2 hours before sleeping time) and with a lot of water .

Second i will reccommend you to use not pepcid but PPI medications (like Omeprazol once before breakfast ) during the treatment.

You will feel better soon with the above

Regards and feel free to ask me again

Dr.Jolanda
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 2036 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Acid Reflux While On Doxycycline Hyclate?

Brief Answer: Omeprazol not pepcid Detailed Answer: Hello and welcome in HCM I can understand your concern Yes gastrointestinal side effects of doxycycline are common. First you should take the medication away of bed time (2 hours before sleeping time) and with a lot of water . Second i will reccommend you to use not pepcid but PPI medications (like Omeprazol once before breakfast ) during the treatment. You will feel better soon with the above Regards and feel free to ask me again Dr.Jolanda